MAUDE Adverse Event Report: ALPHATEC SPINE, INC. HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL); HXX

ALPHATEC SPINE, INC. HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL); HXX
Model Number 92939
Health Effect - Clinical Code No Information (3190)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed the instrument was properly manufactured and released in accordance with design specifications.No irregularities have been identified.Visual inspection revealed that approximately 0.088" of the distal tip had fractured and separated from the device.The remainder of the hexalobe edges are slightly rolled over and deformed on one side.The other side is crisp and defined as manufactured.This indicates the instrument failed due to excessive lateral bending/fatigue stress.Users should not expect to see this type of failure when used in a twisting motion as intended.
 
Event or Problem Description
The hexalobe part completely twisted and over torqued.The surgery was successfully completed.

Brand Name
HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7613572
Report Number2027467-2018-00040
Device Sequence Number19241950
Product Code HXX
UDI-Device Identifier00844856044357
UDI-Public(01)00844856044357(10)7816601
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number92939
Device Catalogue Number92939
Device Lot Number7816601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;